Automorphisms in loop quantum gravity

Bahr B, Thiemann T (2009)

Publication Status: Published

Publication Type: Journal article

Publication year: 2009



Book Volume: 26

Journal Issue: 23

DOI: 10.1088/0264-9381/26/23/235022


We investigate a certain distributional extension of the group of spatial diffeomorphisms in loop quantum gravity. This extension, which is given by the automorphisms Aut(P) of the path groupoid P, was proposed by Velhinho and is inspired by category theory. These automorphisms have much larger orbits than piecewise analytic diffeomorphisms. In particular, we will show that graphs with the same combinatorics but different generalized knotting classes can be mapped into each other. We describe the automorphism-invariant Hilbert space and comment on how a combinatorial formulation of LQG might arise.

Authors with CRIS profile

How to cite


Bahr, B., & Thiemann, T. (2009). Automorphisms in loop quantum gravity. Classical and Quantum Gravity, 26(23).


Bahr, Benjamin, and Thomas Thiemann. "Automorphisms in loop quantum gravity." Classical and Quantum Gravity 26.23 (2009).

BibTeX: Download